Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 19, 2000, 4:30 PM CDT for Polk County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 19, 2000, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Polk County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 192130 SVRSGF MOC167-192200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI * UNTIL 500 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MORRISVILLE...OR 8 MILES SOUTHWEST OF BOLIVAR...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOLIVAR BY 445 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3753 9366 3741 9349 3766 9318 3780 9340 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 19, 2:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT MON JUN 19 2000 KSGF 88D CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WESTERN SECTIONS OF THE FORECAST AREA...WITH KTLX RADAR SHOWING ECHOES AS FAR WEST AS OKLAHOMA CITY. EVEN WITH THE LOW CLOUDS AND RAIN...TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE 70S ACROSS THE REGION. SUBTLE DIFFERENCES IN THE MODEL DATA WITH NO CLEAR MODEL OF CHOICE. THREE DIFFERENT WEATHER SYSTEMS TO DEAL WITH FOR THIS FORECAST PACKAGE. FIRST IS THE SHORT WAVE(S) OVER OKLAHOMA RESPONSIBLE FOR CURRENT CONVECTION: EXPECT THESE TO MOVE EAST NORTHEAST THROUGH THIS EVENING...WITH THE RAIN ENDING OVER SOUTHWESTERN SECTIONS OF THE FORECAST AREA BY 03Z...AND IN CENTRAL PORTIONS BY 06Z. MODELS THEN INDICATE A REORGANIZATION OF 500 MB SHORT WAVES...WHICH WILL AFFECT EASTERN SECTIONS AFTER MIDNIGHT. LAST...AND STRONGEST...SYSTEM WILL BE THE LONG WAVE TROUGH OVER THE NORTHERN PLAINS AND ITS ASSOCIATED COLD FRONT. ALL SHORT RANGE MODELS INDICATE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON/EVENING AS THE COLD FRONT MOVES INTO THE FORECAST AREA. PRECIPITATION THEN BUILDS SOUTHWEST INTO NORTHERN OKLAHOMA... WHERE HEAVY RAIN LOOKS LIKELY TUESDAY NIGHT/EARLY WEDNESDAY MORNING. RAIN COULD EXIT THE FORECAST AREA BY 18Z WEDNESDAY...BUT WILL LIKELY RETAIN A LOW CHANCE POP FOR WEDNESDAY NIGHT WITH THE FRONT JUST TO OUR SOUTH. WILL STAY ON THE WARM SIDE OF GUIDANCE TEMPERATURES...WITH A SUSTAINED SOUTH WIND AND BREAKS IN THE PRECIPITATION. EXPECT MOST LOCATIONS TO BE RAIN FREE FOR A GOOD PORTION OF THE DAYLIGHT HOURS TUESDAY...ALLOWING TEMPERATURES TO RISE INTO THE 80S. PRELIMINARY LOCAL GUIDANCE SGF BB 068/082 065/079 062 084363 JLN BB 070/084 066/080 063 084363 UNO BB 068/084 064/077 064 085364 VIH BB 066/082 063/078 060 086563 .SGF...NONE. SUTTON
In the hours before
Special weather statement, Jun 19, 1:00 PM CDT, 3 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON JUN 19 2000 ...NO SEVERE WEATHER EXPECTED THROUGH TONIGHT... ...CHANCE OF SEVERE WEATHER AND HEAVY RAIN TUESDAY AFTERNOON AND NIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DUE TO LIMITED INSTABILITY AND RELATIVELY WEAK MID LEVEL WINDS. .OUTLOOK FOR TUESDAY THROUGH THURSDAY... A COLD FRONT WILL MOVE INTO THE OZARKS LATE TUESDAY AFTERNOON... BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND HEAVY RAIN WILL BE POSSIBLE. WITH THE GROUND ALREADY SATURATED FROM RAINFALL THIS PAST WEEKEND... ADDITIONAL HEAVY RAIN WILL ONLY INCREASE THE THREAT OF FLOODING. THE FRONT IS EXPECTED TO PUSH SOUTH BY THURSDAY...ALLOWING DRIER AIR TO MOVE INTO THE REGION. FOR MORE WEATHER INFORMATION...CHECK OUT THE SPRINGFIELD MO NATIONAL WEATHER SERVICE HOME PAGE ON THE INTERNET AT HTTP://WWW.CRH.NOAA.GOV/SGF SUTTON
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.